Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 25, NWS Fort Worth, TX

May 27, 2000McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 27, 2000, 9:03 PM CDT for McLennan County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 9:03 PM CDT (02:03 UTC)
Expired
May 27, 2000, 11:00 PM CDT
In force
117 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLennan County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2764 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-138 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 280207
FFWFWD
TXC309-280400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1100 PM CDT

* AT 903 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
  FLOODING OVER AXTELL...OR ABOUT 8 MILES NORTHEAST OF WACO.
  ADDITIONAL HEAVY RAIN WAS OCCURRING OVER WACO...AND WILL LIKELY
  CAUSE FLOODING IN LOW AREAS.

AT 900 PM...DOPPLER RADAR INDICATED THUNDERSTORMS FROM KILLEEN...TO
WACO...TO MEXIA...MOVING SLOWLY SOUTH. WHILE A FEW STORMS MAY CONTAIN
GUSTY WIND AND SMALL HAIL...HEAVY RAIN WILL BE THE MAIN PROBLEM THROUGH
1100 PM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3155 9728 3136 9725 3148 9684 3168 9692

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 8:15 PM CDT, 48 minutes earlier.

Area forecast discussion, May 27, 8:15 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT SAT MAY 27 2000

STRONG CONVECTION CONTINUES MAINLY SOUTH AND EAST OF A PARIS...
ENNIS...TO COMANCHE LINE. ELSEWHERE...LINGERING SHOWERS ENDING WITH
BREAKS IN THE CLOUD COVER BY MIDNIGHT. HAVE CANCELED THE FLASH FLOOD
WATCH ISSUED EARLIER THIS AFTERNOON. ISOLATED HEAVY RAIN THREAT
CONFINED TO SOUTHERN PORTIONS WHERE CELLS ARE MOVING FAST ENOUGH TO
LESSE"N THE THREAT OF SIGNIFICANT RUNOFF.

.FTW...NONE.

48

In the hours before

Local storm report, May 27, 3:35 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0222 PM    ANTELOPE                  TX   0.88 INCH HAIL
05/27/00   JACK                           NICKEL HAIL IN
                                          ANTELOPE. REPORTED BY
                                          AMATEUR RADIO SPOTTERS

0225 PM    MARKLEY                   TX   2.75 INCH HAIL
05/27/00   YOUNG                          BASEBALL HAIL JUST WEST
                                          OF MARKLEY. REPORTED BY
                                          GRAHAM FIRE DEPARTMENT
                                          SPOTTERS.

0240 PM    15 W JACKSBORO            TX   TORNADO
05/27/00   JACK                           TORNADO ON GROUND 15
                                          WEST OF JACKSBORO.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0251 PM    ANTELOPE                  TX   4.00 INCH HAIL
05/27/00   JACK                           GRAPEFRUIT SIZED HAIL 3
                                          MILES SOUTH OF HIGHWAY 16
                                          AND 281 INTERSECTION
                                          WEST OF ANTELOPE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0305 PM    2 S ELIASVILLE            TX   1.75 INCH HAIL
05/27/00   STEPHENS                       GOLFBALL HAIL 2 MILES
                                          SOUTH OF ELIASVILLE IN
                                          STEPHENS COUNTY.
                                          REPORTED BY GRAHAM FIRE
                                          DEPARTMENT SPOTTERS.
Local storm report, May 27, 7:25 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0340 PM    10 N JACKSBORO            TX   1.00 INCH HAIL
05/27/00   JACK                           1.00 INCH HAIL 10 NORTH
                                          OF JACKSBORO. REPORTED
                                          BY AMATEUR RADIO
                                          SPOTTER.

0355 PM    DENISON                   TX   WIND DAMAGE
05/27/00   GRAYSON                        NUMEROUS TREES DOWN IN
                                          DENISON. REPORTED BY
                                          DENISON POLICE
                                          DEPARTMENT.

0405 PM    POSSUM KINGDOM LAKE       TX   0.75 INCH HAIL
05/27/00   PALOPINTO                     DIME SIZED HAIL ON THE
                                          WEST AND EAST SIDE OF
                                          POSSUM KINGDOM LAKE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0411 PM    BRIDGEPORT                TX   70 MPH TSTM GUST
05/27/00   WISE                           70 MPH WIND GUST.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0425 PM    7 N BONHAM                TX   1.00 INCH HAIL
05/27/00   FANNIN                         GOLFBALL HAIL 7 MILES
                                          NORTH OF BONHAM.
                                          REPORTED BY FANNIN
                                          COUNTY EMERGENCY
                                          MANAGEMENT.

0430 PM    RAVENNA                   TX   0.88 INCH HAIL
05/27/00   FANNIN                         NICKEL HAIL IN RAVENNA.
                                          REPORTED BY
                                          COOPERATIVE OBSERVER.

0435 PM    2 S JUSTIN                TX   1.00 INCH HAIL
05/27/00   DENTON                         QUARTER SIZED HAIL 2
                                          MILES SOUTH OF JUSTIN.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.
Local storm report, May 27, 7:52 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0435 PM    FORT WORTH ALLIANCE AIRPORT TX 69 MPH TSTM GUST
05/27/00   TARRANT                        60 KNOT WIND RECORDED BY
                                          ALLIANCE AIRPORT TOWER
                                          PERSONNEL.

0535 PM    EASTLAND                  TX   1.75 INCH HAIL
05/27/00   EASTLAND                       GOLFBALL HAIL IN
                                          EASTLAND. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0542 PM    DALLAS                    TX   0.75 INCH HAIL
05/27/00   DALLAS                         DIME SIZED HAIL IN
                                          DALLAS. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0545 PM    LEONARD                   TX   TORNADO
05/27/00   FANNIN                         TORNADO ON GROUND IN
                                          LEONARD. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS. ONE BARN ROOF
                                          DAMAGED. NUMEROUS
                                          TREES AND POWER LINES
                                          DOWN.

0545 PM    LADONIA                   TX   WIND DAMAGE
05/27/00   FANNIN                         NUMEROUS POWER LINES
                                          AND TREES DOWN.
                                          REPORTED BY FANNIN
                                          COUNTY EMERGENCY
                                          MANAGEMENT.

0545 PM    VAN ALSTYNE               TX   WIND DAMAGE
05/27/00   GRAYSON                        POWER LINES AND TREES
                                          DOWN IN VAN ALSTYNE.
                                          REPORTED BY VAN ALSTYNE
                                          POLICE DEPARTMENT.
Special weather statement, May 27, 7:53 PM CDT, 1 hour 10 minutes before
TXZ091>095-100>107-115>123-129>135-141-144>146-280115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT SAT MAY 27 2000

SEVERE THUNDERSTORM WATCH 379 REMAINS IN EFFECT UNTIL 10 PM FOR
VAN ZANDT...HENDERSON...AND NAVARRO COUNTIES IN NORTH CENTRAL
TEXAS...AND THOSE COUNTIES LOCATED EAST OF A PARIS...TO EMORY LINE.
TORNADO WATCH 377 EXPIRES AT 800 PM FOR A PORTION OF NORTH CENTRAL
TEXAS.
Local storm report, May 27, 7:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0550 PM    EASTLAND                  TX   0.88 INCH HAIL
05/27/00   EASTLAND                       NICKEL SIZED HAIL IN
                                          EASTLAND. REPORTED BY
                                          DEPARTMENT OF PUBLIC
                                          SAFETY.

0550 PM    WYLIE                     TX   70 MPH TSTM GUST
05/27/00   COLLIN                         70 MPH WIND GUST AND DIME
                                          SIZED HAIL NEAR WYLIE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0600 PM    WOLFE CITY                TX   TORNADO
05/27/00   HUNT                           TORNADO ON GROUND IN
                                          WOLFE CITY. REPORTED BY
                                          DEPARTMENT OF PUBLIC
                                          SAFETY.

0650 PM    COOPER                    TX   WIND DAMAGE
05/27/00   DELTA                          POWER LINES DOWN WEST OF
                                          COOPER AND WEST OF
                                          KLONDIKE. REPORTED BY
                                          DELTA COUNTY EMERGENCY
                                          MANAGEMENT.

0740 PM    AXTELL                    TX   0.88 INCH HAIL
05/27/00   MCLENNAN                       NICKEL HAIL IN AXTELL.
                                          REPORTED BY MCLENNAN
                                          COUNTY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:34 PM CDTSevere Thunderstorm WarningFWDBosque56 min
May 27, 7:42 PM CDTSevere Thunderstorm WarningFWDMcLennan63 min
May 27, 8:04 PM CDTSevere Thunderstorm WarningFWDLampasas56 min
May 27, 8:10 PM CDTSevere Thunderstorm WarningFWDCoryell65 min

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.